MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT CHEM8+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT CHEM8+ CARTRIDGE
Catalog Number 09P31-26
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Vomiting (2144)
Date of Event 02/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, abbott point of care (apoc) was contacted by a customer regarding i-stat chem8+ cartridge that yielded a discrepant hematocrit result of 40% on a patient presented with acute vomiting, loose bowel movements, covid-like symptoms.There was no additional patient information at the time of this report.Return product is not available for investigation.Method date collected tested hct hgb sample i-stat on (b)(6) 2024 1135 1135 40% 13.6 g/dl a lab on (b)(6) 2024 1135 2009 28.1% 8.6 g/dl b at this time there is no reason to suspect a malfunction exists.The reporting decision was based on the limited information available that suggested that product was not performing within the variability.The investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 02-apr-2024.A review of the device history record (dhr) confirmed the cartridge lot met finished goods (fg) release criteria.Retained cartridge testing met all the acceptance criteria found in q04.01.003 rev an, appendix 1 - product complaint level 2 and level 3 investigation procedure, except for points outside total allowable error (ea) for ionized calcium (ica) in whole blood (wb).A deficiency has been identified for this issue which will be investigated in quality record (qr) (b)(4).
 
Event or Problem Description
Na.

Brand Name
I-STAT CHEM8+ CARTRIDGE
Common Device Name
CHEM8+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
ottawa, ontario K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
185 corkstown road
princeton, NJ K2H 8-V4
CA   K2H 8V4
6136123525
MDR Report Key18696291
Report Number2245578-2024-00024
Device Sequence Number7205047
Product Code JGS
UDI-Device Identifier10054749005519
UDI-Public10054749005519
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K053110NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2024
Device Catalogue Number09P31-26
Device Lot NumberH23307
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/06/2024
Supplement Date Received by Manufacturer04/02/2024
Initial Report FDA Received Date02/13/2024
Supplement Report FDA Received Date04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age87 YR
Patient SexFemale